MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 11/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a non-preloaded multifocal intraocular lens (iol), model zkb00, was implanted in the patient¿s left eye.During the postoperative examination, the patient reported blurry vision, halos, and glare.The iol was subsequently explanted during a secondary surgical procedure.The replacement lens information is unknown/not provided.No incision enlargement, vitrectomy, suturing, procedural delay, or use of medications outside standard care was required.The patient fully recovered.Best-corrected visual acuity improved from 20/30 preoperatively to 20/20+2 postoperatively.Directions for use were followed.No further information was provided.
 
Additional Manufacturer Narrative
Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect- impact code: 4619 - blurry vision; 4619 - halo vision- surgical intervention required; 4619 - glare surgical intervention required.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes section d9: returned to manufacturer on: february 10, 2026 section h3: device evaluated by manufacturer: yes device evaluation: visual inspection revealed that the lens was coated in viscoelastic residue.The lens was cleaned and inspected; no further issues were identified.During the product evaluation it was confirmed that the physical characteristics of the lens matched a zkb00 model lens.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.Conclusion: based on the complaint investigation results, no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24421638
Report Number3012236936-2026-000049
Device Sequence Number6052208
Product Code MFK
UDI-Device Identifier05050474560093
UDI-Public(01)05050474560093(17)270126
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZKB00
Device Catalogue NumberZKB00U0205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight69 KG
Patient EthnicityNon Hispanic
Patient RaceWhite